What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 18, 1:14 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Sep 18, 1:14 PM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
214 PM EDT Wed Sep 18 2024
...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Thursday)
Issued at 210 PM EDT Wed Sep 18 2024
A trough of low pressure over the southeastern United States is
keeping an unsettled pattern over much of Florida today and
Thursday. With the trough axis generally east of southern Florida,
some relatively cooler air has moved in aloft allowing for
somewhat steeper lapse rates compared to previous days.
Precipitable water values have dipped below 2 inches but there is
still plenty of atmospheric moisture around to allow any slow-
moving storms that may form today to be efficient rainfall
producers. There is also the potential for some strong to locally
damaging wind gusts with the more vigorous convection that may
develop today.
The westerly component to the wind flow is just present enough to
pin the Atlantic sea breeze near the coast offering a focus for
convection this afternoon and again on Thursday. Repeated rainfall
could lead to localized saturation which will need to be
monitored as moisture recovery in the coming days could build into
an increasing risk of urban flooding from excessive rainfall.
Temperatures will reach the lower 90s again on Thursday afternoon
and heat index values should reach the 100 to 106 range.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 210 PM EDT Wed Sep 18 2024
By the end of the work week and into the upcoming weekend, upper
level troughing will continue to dig southward into the eastern
Gulf of Mexico and over South Florida, maintaining west-north
westerly flow over the region aloft. Meanwhile a persistent plume
of deep tropical moisture remains in place over the region as a
diffuse stationary frontal boundary meanders through this period.
The presence of cooler upper level temperatures (-6 to -7C @ 500
mb) and a pocket of divergence aloft may act to enhance convective
coverage and intensity at times, though most convective will be
driven by localized convergence maxima owing to mesoscale
processes (sea- breeze and outflow boundary collisions). Expect
bouts of periodic heavy rainfall to continue, particularly in the
afternoon when instability and low-level convergence is maximized.
Heavy rainfall that persists for a prolonged duration over urban
areas may result in the usual localized flooding concerns.
By Sunday and into early next week, a dominant/expansive ridge of
high pressure will emanate from the TX/Mexico region and increase
geopotential heights across South Florida. This may be
commensurate with a wedge of drier air advecting towards the
region through this same period (simultaneously), though there
exists uncertainty regarding the southward extent of this drier
air-mass. For now, it appears that strong upper ridging coupled
with a lack of moisture should allow for rainfall totals that are
below climatological norms through this period.
Temperatures through this period will hover around seasonal norms
through this period. Afternoon high temperatures should reach the
upper 80s to low 90, while dew points reach the mid to upper 70s
through the early part of the weekend. Heat Advisories may be
necessary during portions of this period, although that will be
contingent on the rainfall and cloud coverage for any given
afternoon. Towards the end of the weekend and into early next
week, dew-points may drop a few degrees, although less cloud
coverage and rainfall could allow for more oppressive temperatures
through this period.
The National Hurricane Center continues to monitor an area of low
pressure in the western Caribbean Sea with a 20% chance of
tropical development over the next seven days. Readers are
reminded that a lot can change in the 7-10 day time-frame,
especially with the genesis and evolution of tropical systems.
While the general pattern for tropical development appears to be
favorable, it remains far too early to identify a potential track.
In simplest terms, while deterministic model solutions will vary
from run to run, it is very important to take them with several
grains of salt. Ensemble model plots (EPS and GEFS) may provide a
slightly clearer picture of what may unfold, however it is still
quite early. Regardless of what transpires, this is an important
reminder that we are in the midst of the peak of hurricane season.
Although the climatological peak of the Atlantic hurricane season
is on September 10th, the stretch of late September into the
first half of October is the climatological peak for hurricane
landfalls in South Florida. Remain weather aware, check hurricane
supplies, and most importantly, be sure to receive information
from reliable sources such as the National Hurricane Center, NWS
Miami, and local and national broadcast media sources.
&&
.AVIATION...
(18Z TAFS)
Issued at 210 PM EDT Wed Sep 18 2024
Scattered to numerous showers and storms will develop as the day
progresses. These storms could bring sub-VFR conditions to the east
coast terminals, mainly during the afternoon/early evening, and
short fused AMDs will be likely. At KAPF, winds will increase out
of the SW this afternoon as a Gulf breeze develops. Convection
should diminish later this evening with the focus returning over
the local waters overnight. Wind should lighten and again become
variable.
&&
.MARINE...
Issued at 210 PM EDT Wed Sep 18 2024
Generally light winds will prevail across the area through most of
this week as a weak surface boundary remains just to the north of
the area. Scattered showers and thunderstorms will be possible each
day through the period and could lead to locally higher winds and
seas.
&&
.BEACHES...
Issued at 210 PM EDT Wed Sep 18 2024
Minor to moderate coastal flooding will continue during periods of
high tide due to astronomically higher tides associated with the
full moon phase. Elevated tides will continue on both coasts of
South Florida through the end of the work-week.
Upcoming High Tide Times:
* Naples: 1:46 PM Wed, 1:52 AM Thu, 2:38 PM Thu
* Lake Worth: 9:01 PM Wed, 9:31 AM Thu, 9:49 PM Thu
* Port Everglades: 9:19 PM Wed, 9:50 AM Thu, 10:07 PM Thu
* Virginia Key: 10:04 PM Wed, 10:36 AM Thu, 10:51 PM Thu
Decreasing northerly swell will result in a lingering elevated
risk of rip currents for the Palm Beaches with a decreasing risk
along the Broward and Miami-Dade beaches in the coming days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 90 75 89 / 50 70 50 60
West Kendall 74 90 74 90 / 50 70 50 60
Opa-Locka 77 91 75 90 / 50 70 50 60
Homestead 76 90 75 89 / 50 70 50 60
Fort Lauderdale 77 89 75 88 / 50 70 50 50
N Ft Lauderdale 77 90 76 89 / 50 70 50 50
Pembroke Pines 77 92 76 91 / 50 70 50 60
West Palm Beach 75 91 75 90 / 50 70 50 50
Boca Raton 76 92 75 90 / 40 70 50 50
Naples 78 90 76 90 / 40 50 30 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 2 PM EDT Friday for FLZ069-075-168-
172>174.
Heat Advisory until 6 PM EDT this evening for FLZ071>074-172>174.
High Rip Current Risk until 8 PM EDT this evening for FLZ168.
AM...None.
GM...None.
&&
SHORT TERM...RAG
LONG TERM....Hadi
AVIATION...RAGHazardous weather outlook, Sep 18, 2:54 AM EST, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
354 AM EDT Wed Sep 18 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
354 AM EDT Wed Sep 18 2024
...Minor to Moderate Coastal Flooding Possible During High Tide...
...Heat Advisory: Miami-Dade and Broward Counties...
...High Risk Of Rip Currents: Palm Beaches...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Thunderstorms: Showers and thunderstorms are in the forecast
this afternoon across South Florida. A few storms could become locally
strong to marginally severe. Heavy rainfall, gusty winds, and
frequent to excessive lightning is possible with any storm today.
Flooding: Heavy downpours combined with slow storm motion could
create the potential for localized flooding today especially across
the east coast metro areas.
Heat: Peak heat indices of 104-107 degrees fahrenheit will be possible
across South Florida today. A Heat Advisory will go into effect for
Miami-Dade and Broward counties from 10am to 6pm today.
Waterspouts: There is the potential of waterspouts across area waters
today.
Coastal Flooding: Minor to moderate coastal flooding associated with
enhanced astronomical tides (King tides) will continue to be possible
during todays high tide cycles.
Rip Currents: There is a high risk for rip currents along the Palm
Beaches today and a moderate risk of rip currents along the Miami-
Dade & Broward beaches.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered thunderstorms will be possible daily, with primary
threats of gusty winds, frequent lightning, and heavy downpours.
Minor to at times moderate coastal flooding will also be possible
during high tide cycles throughout the rest of the week and into the
upcoming weekend due to the combination of northerly swell and king
tides.
An elevated risk of rip currents will continue across the Palm
Beaches through the rest of the week and into the upcoming weekend.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Sep 18, 3:11 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Wed Sep 18 2024
FLZ073-075-182100-
Mainland Monroe FL-Inland Miami-Dade County FL-
411 PM EDT Wed Sep 18 2024
...A strong thunderstorm will impact portions of central Mainland
Monroe and Western Central Miami-Dade Counties through 500 PM EDT...
At 410 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Everglades National Park, or 21 miles west
of Homestead General Airport, moving northeast at 5 to 10 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shark Valley Obs Tower, Everglades National Park, and Pa-Hay-
Okee Overlook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2541 8092 2545 8095 2546 8095 2555 8103
2573 8082 2559 8067 2545 8065
TIME...MOT...LOC 2010Z 238DEG 7KT 2551 8090
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, Sep 18, 3:18 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Wed Sep 18 2024
FLZ073-074-173-174-182100-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
418 PM EDT Wed Sep 18 2024
...Strong thunderstorms will impact portions of Miami-Dade County
through 500 PM EDT...
At 417 PM EDT, National Weather Service meteorologists were tracking
developing strong thunderstorms along a line extending from Little
Haiti to near Homestead Miami Speedway. These storms were nearly
stationary.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Surfside, Homestead Miami Speedway, Homestead General
Airport, The Redland, Virginia Key, Kendall, Miami Gardens, North
Miami, Doral, North Miami Beach, Miami Lakes, Hialeah Gardens, and
Pinecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2581 8012 2577 8014 2581 8016 2582 8018
2577 8018 2576 8014 2568 8017 2571 8017
2574 8023 2561 8031 2550 8034 2538 8031
2540 8029 2533 8034 2531 8038 2545 8060
2593 8033 2590 8012
TIME...MOT...LOC 2017Z 026DEG 4KT 2585 8020 2539 8044
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, Sep 18, 3:54 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
454 PM EDT Wed Sep 18 2024
FLZ072-074-172-173-182145-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
454 PM EDT Wed Sep 18 2024
...Strong thunderstorms will impact portions of northeast Miami-Dade
and southeast Broward Counties through 545 PM EDT...
At 453 PM EDT, National Weather Service meteorologists were tracking
developing strong thunderstorms along a line extending from Chula
Vista to Pinewood. These storms were nearly stationary.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Miami
Beach, Plantation, Surfside, Hallandale, Miami Gardens, North Miami,
North Miami Beach, Aventura, Dania Beach, Miami Lakes, Cooper City,
Sunny Isles Beach, Opa-Locka, West Park, and Miami Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2607 8011 2591 8012 2593 8012 2593 8013
2591 8013 2591 8014 2590 8012 2591 8011
2590 8011 2589 8012 2584 8012 2592 8033
2613 8026 2611 8012 2608 8011 2610 8011
2610 8010
TIME...MOT...LOC 2053Z 168DEG 3KT 2609 8019 2588 8023
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, Sep 18, 3:56 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
456 PM EDT Wed Sep 18 2024
FLZ073-173-174-182145-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
456 PM EDT Wed Sep 18 2024
...A strong thunderstorm will impact portions of southeast Miami-
Dade County through 545 PM EDT...
At 455 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Homestead Miami Speedway. This storm was
moving very slowly to the south.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Miami-Dade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2522 8053 2521 8055 2523 8052 2524 8055
2543 8051 2544 8034 2538 8031 2530 8038
2529 8038 2529 8040 2526 8040 2528 8041
2524 8043 2525 8046 2523 8047
TIME...MOT...LOC 2055Z 351DEG 3KT 2537 8042
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Baxter